Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 161, NWS Little Rock, AR

May 24, 2001Montgomery County, Pike County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 24, 2001, 12:06 AM CDT for Montgomery County, Pike County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2001, 12:06 AM CDT (05:06 UTC)
Expired
May 24, 2001, 1:00 AM CDT
In force
54 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Montgomery County, AR, Pike County, AR

The radar

The Western Arkansas radar (KSRX), 123 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 11:15 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
2806 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 9:36 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 23, 9:36 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
ISSUED BY NWS MEMPHIS
936 PM CDT WED MAY 23 2001

UPDATING FORECAST FOR MORE WIDESPREAD AREAL COVERAGE OF
PRECIPITATION THAN EXPECTED. WILL ALSO MAKE MINOR CHANGES TO WINDS.

.LIT...NONE.

In the hours before

Special weather statement, May 24, 12:05 AM CDT, 1 minute before
ARZ030-037>047-052>057-062>069-240900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1205 AM CDT THU MAY 24 2001

...SEVERE THUNDERSTORM WATCH FOR SOUTHERN ARKANSAS THROUGH
4 AM...

A COLD FRONT WILL BE MOVING THROUGH ARKANSAS TONIGHT. STORMS
DEVELOPING ALONG AND AHEAD OF THIS COLD FRONT WILL MOVE RAPIDLY...
INCREASING THE CHANCE OF WIND DAMAGE.

A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR SOUTHERN ARKANSAS
UNTIL 4 AM. THE MAIN SEVERE WEATHER THREAT WILL BE STRONG TO
DAMAGING WINDS.

PEOPLE IN SOUTHERN ARKANSAS SHOULD BE READY FOR SEVERE
WEATHER. BE PREPARED TO FIND A PLACE OF SAFETY IF A WARNING IS
ISSUED FOR YOUR AREA.

51

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:45 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson45 min
May 23, 9:50 PM CDTSevere Thunderstorm WarningLZKPolk40 min
May 23, 10:23 PM CDTSevere Thunderstorm WarningLZKPike42 min
May 23, 10:49 PM CDTSevere Thunderstorm WarningLZKClark41 min
May 23, 11:15 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Monroe45 min
May 23, 11:22 PM CDTSevere Thunderstorm WarningLZKCalhoun, Cleveland, Dallas, Lincoln53 min
May 23, 11:22 PM CDTSevere Thunderstorm WarningLZKOuachita53 min
May 23, 11:30 PM CDTSevere Thunderstorm WarningLZKPolk, Scott50 min
May 23, 11:36 PM CDTSevere Thunderstorm WarningLZKBradley, Drew54 min
May 23, 11:36 PM CDTSevere Thunderstorm WarningLZKDesha54 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.